Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 22, 2021, 6:08 AM CDT for McPherson County, Nebraska. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2021, 6:08 AM CDT (11:08 UTC)
- Expired
- Aug 22, 2021, 6:45 AM CDT
- In force
- 37 min
- Issued by
- NWS North Platte, NE
- Hail
- 0.00 in
- Wind
- 40
County McPherson County, NE
The radar
The North Platte radar (KLNX), 74 km from the middle of the area, began a volume at 11:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 11.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1778 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
074
WWUS83 KLBF 221108
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
608 AM CDT Sun Aug 22 2021
NEZ024-035-036-057-221145-
Hooker NE-Arthur NE-McPherson NE-Keith NE-
608 AM CDT Sun Aug 22 2021
...A thunderstorm with gusty winds will impact portions of
southeastern Arthur, northern Keith, southern Hooker and central
McPherson Counties through 645 AM CDT/545 AM MDT/...
At 607 AM CDT/507 AM MDT/, Doppler radar was tracking a thunderstorm
with gusty winds 16 miles southeast of Arthur, moving northeast at
35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tryon, Flatts, Big Lamunyon Flats, Diamond Bar Lake, Bucktail Lake
and Schnick Lake.
This includes the following highways...
Highway 92 between mile markers 180 and 209.
Highway 97 between mile markers 26 and 46.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4134 10145 4150 10156 4179 10094 4155 10077
TIME...MOT...LOC 1107Z 242DEG 31KT 4146 10142
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
SporerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 22, 4:34 AM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Aug 22, 4:34 AM CDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service North Platte NE 434 AM CDT Sun Aug 22 2021 .SHORT TERM...(Today through Monday) Issued at 244 AM CDT Sun Aug 22 2021 A vigorous low level jet driving isentropic lift is combining with short wave energy to generate some isolated thunderstorms early this morning. One robust cluster of storms may brush Hayes/Frontier counties around daybreak but expect showers and some thunderstorms to bloom across central Nebraska this morning. For western Nebraska, this afternoon looks to continue with gusty winds and low relative humidity values. While there was decent rainfall a couple of days ago, fuels may have recovered enough to be available for burning and conditions appear favorable for enhanced fire danger. For the rest of central Nebraska, a dryline will become established over the region with moist and unstable air surging up ahead of the boundary. Guidance has been consistent for several days indicating shear parameters favoring organized convection with an initial threat for supercells. However soundings in Bufkit indicate a good amount of capping across the region that will inhibit convection. Anticipate this will keep coverage of storms sparse and isolated, but any storms that do form will have a good environment to work with. Primary threats will be large hail and damaging winds and possibly an isolated tornado. Convection wanes Sunday night with any activity pushing off to our east. While shear parameters are not as robust on Monday, significant instability remains pooled across Nebraska short wave energy may be able to trigger another round of thunderstorms later in the day with another hail/wind threat along/east of Highway 183. .LONG TERM...(Monday night through Saturday) Issued at 405 AM CDT Sun Aug 22 2021 Ensemble guidance continues to be consistent in advertising flat ridging over the High Plains through the middle of next week. There is a trend toward some amplification of the flow as troffiness develops over the Pacific northwest. This will be enough to energize the low level jet across the region with large scale ascent provided by the upper level jet. Expect the net result will be seasonable warmth through the period with the better chances for showers and thunderstorms Wednesday through Thursday, then remaining unsettled heading into next weekend. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1221 AM CDT Sun Aug 22 2021 VFR conditions expected to prevail through tomorrow night. A southerly low level jet will continue to lead to LLWS into tomorrow morning before it weakens near sunrise. Winds will be gusty from the south tomorrow afternoon, with a few gusts approaching 30kts. Isolated thunderstorm development is anticipated tomorrow afternoon, mainly east of an LBF to VTN line. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...MBS LONG TERM...MBS AVIATION...Brown
Hazardous weather outlook, Aug 22, 5:02 AM CDT, 1 hour 6 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 502 AM CDT Sun Aug 22 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-231015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 502 AM CDT Sun Aug 22 2021 /402 AM MDT Sun Aug 22 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Scattered thunderstorms will continue this morning across much of western and north central Nebraska. Severe weather is not anticipated this morning. Additional thunderstorm development is expected this afternoon and evening ahead of a weak frontal boundary. A few strong to severe storms are possible generally along and east of Highway 83. The primary threats will be large hail, damaging winds, and locally heavy rainfall. A combination of gusty winds and dry air will lead to near critical fire weather conditions across portions of the eastern Panhandle this afternoon. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Daily thunderstorm chances will continue each day through Saturday. The threat for severe weather is uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Aug 22, 2:23 AM CDT, 3 hours 45 minutes before
Special Weather Statement National Weather Service North Platte NE 223 AM CDT Sun Aug 22 2021 NEZ004-022-056-094-221700- Sheridan-Garden-Deuel-Western Cherry- Including the cities of Gordon, Rushville, Oshkosh, Lewellen, Chappell, Big Springs, Cody, Eli, Merriman, and Kilgore 223 AM CDT Sun Aug 22 2021 /123 AM MDT Sun Aug 22 2021/ ...Enhanced Fire Danger This Afternoon... Very dry air will combine with winds gusting over 35mph at times to create enhanced fire danger mainly across the panhandle of Nebraska this afternoon. Avoid burning outdoors. Fires may escape containers and spread rapidly. Use caution when disposing of charcoal from grills.
Special weather statement, Aug 22, 5:21 AM CDT, 47 minutes before
Special Weather Statement National Weather Service North Platte NE 521 AM CDT Sun Aug 22 2021 NEZ004-221145- Sheridan- Including the cities of Gordon and Rushville 421 AM MDT Sun Aug 22 2021 ...Gusty Winds Early This Morning... Winds will occasionally gust over 50mph across the Pine Ridge this morning. Winds will diminish by sunrise but remain gusty through this afternoon. If possible, delay outdoor activities or travel until winds diminish.
Special weather statement, Aug 22, 6:08 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
608 AM CDT Sun Aug 22 2021
NEZ024-035-036-057-221145-
Hooker NE-Arthur NE-McPherson NE-Keith NE-
608 AM CDT Sun Aug 22 2021
...A thunderstorm with gusty winds will impact portions of
southeastern Arthur, northern Keith, southern Hooker and central
McPherson Counties through 645 AM CDT/545 AM MDT/...
At 607 AM CDT/507 AM MDT/, Doppler radar was tracking a thunderstorm
with gusty winds 16 miles southeast of Arthur, moving northeast at
35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tryon, Flatts, Big Lamunyon Flats, Diamond Bar Lake, Bucktail Lake
and Schnick Lake.
This includes the following highways...
Highway 92 between mile markers 180 and 209.
Highway 97 between mile markers 26 and 46.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4134 10145 4150 10156 4179 10094 4155 10077
TIME...MOT...LOC 1107Z 242DEG 31KT 4146 10142
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SporerThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 6:47 AM CDT | Special Weather Statement | LBF | McPherson | 43 min |
| Aug 22, 7:19 AM CDT | Special Weather Statement | LBF | Cherry | 41 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.